I've been dealing with some pretty intense pain in my hands, wrists, and shoulders for the past several months now. I initially thought my test results would come back as being hypothyroidism, but all those numbers checked out fine. The only glaring issue in my bloodwork was that my vitamin D was at 11. My doctor prescribed 50,000IU to take once a week for 8 weeks and then I need to for follow up bloodwork. My doctor also told me to take 800mg of Ibuprofen for my pain every 8 hours as needed. I've been trying really hard to avoid that. I hate taking pills, but sometimes it's to much pain to try to ignore!
Anyway,my pains seem to come and go and they seem to get better and then get worst. Sometimes it's a dull ache, other times it's a shooting or stabbing pain.There's no real rhyme or reason. When I try to dry off after a shower my shoulders kill. If I put my elbow on my desk and try to rest my head in my hands it hurts. If I move my hands the wrong way it hurts. Trying to put a backpack on hurts. I can't play with my puppy because it hurts to much. When I wake up I can't put any pressure (trying to sit up, reposition, etc) whatsoever on my arms because it hurts so badly. I'm so tired of feeling this way!
I've only taken my 3rd dose of the 50,000IU Vit D pills since it prescribed to me. This coming Friday will be the 4th. Is this just a case of needing more time for the Vit D to get through my bloodstream or should I be seeing some kind of let up by now? I'm beginning to wonder if there is something else wrong with me, something that blood work won't show.
The vitamin D council recommend vitamin D levels between 50 - 80ng/mL (125 - 200nmol/L) year round. If you are in these optimal levels with continuing bone pain there is another problem. If you find your vitamin D levels have not risen well or at all, magnesium deficiency is the first suspect. Vitamin D "uses up" magnesium to convert to active vitamin D in the blood. For this reason, "side effects" of vitamin D supplementation are most commonly magnesium deficiency symptoms.
You have to keep in mind that your doctor wants you on 50,000 for 8 weeks.
3 doses of vitamin D your level may not have increased that much as a matter of fact I doubt it is optimal yet..
If after the 8 weeks you are in the optimal range, and the pain doesn't subside, then your doctor will have to look into other things..
Red Star gave you some good info that you should pass onto to your doctor because unfortunately most Conventional doctors don't look into what she mentioned and most Conventional doctors don't have a clue when it comes to vitamin deficiency symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.